We report a case of idiopathic intracranial hypertension (IIH) (pseudotumor cerebri) following treatment with recombinant growth hormone (rhGH). A 9-year-old girl, treated for GH deficiency, developed bitemporal worsening headache, diplopia, intermittent exotropia and visual loss 3 months after starting rhGH. Ocular fundus examination revealed bilateral papilloedema and a MRI scan ruled out intracranial disease (including venous sinus thrombosis), leading to diagnosis of IIH. rhGH was discontinued and acetazolamide therapy was initiated up to 30 mg/kg/die dose without clinical improvement and with mild metabolic acidosis. We reduced acetazolamide to 20 mg/kg/die and added dexamethasone ev (0,4 mg/kg/die) with dramatic answer already after 1 day, then confirmed by fundus oculi and visual evocated potential. We suggest the use of corticosteroids in IIH when acetazolamide is inefficient or intolerable.
|Translated title of the contribution||Idiopathic intracranial hypertension (pseudotumor cerebri) in a girl receiving growth hormone treatment|
|Number of pages||2|
|Journal||Medico e Bambino|
|Publication status||Published - Sep 30 2007|
ASJC Scopus subject areas
- Pediatrics, Perinatology, and Child Health